Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2015, 8:30 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 8:30 PM EDT (00:30 UTC)
- Expired
- Apr 8, 2015, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:51 PM EDT | HAIL 2 | 2 Sw Bunn, NC | 2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN |
| Apr 8, 9:03 PM EDT | HAIL 1.75 | 4 Se Pilot, NC | GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF NC HIGHWAY 97 AND MASSEY ROAD. |
| Apr 8, 9:15 PM EDT | HAIL 1.75 | 4 Nne Middlesex, NC | MIDDLESEX FIRE CHIEF REPORTED A 2 MILE WIDE SWATH OF QUARTER TO GOLFBALL SIZED HAIL ALONG NC231. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS52 KRAH 090030
SVRRAH
NCC069-101-127-183-090115-
/O.NEW.KRAH.SV.W.0007.150409T0030Z-150409T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
LOUISBURG...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS A
HISTORY OF PRODUCING HAIL BETWEN THE SIZE OF QUARTERS AND GOLF
BALLS.
* LOCATIONS IMPACTED INCLUDE...
LOUISBURG...ZEBULON...BAILEY...BUNN...SPRING HOPE...YOUNGSVILLE...
MIDDLESEX...PILOT AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
3568 7827 3602 7850 3614 7833
TIME...MOT...LOC 0028Z 318DEG 21KT 3602 7835
$$
WSS3 follow-up statements
155
WWUS52 KRAH 090050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT WED APR 8 2015
NCC069-101-127-183-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
850 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...SOUTH CENTRAL
FRANKLIN AND EAST CENTRAL WAKE COUNTIES...
AT 848 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BUNN...OR 12 MILES
SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 25 MPH.
IN ADDITION...THRE HAVE BEEN SEVERAL REPORTS OF HAIL VARYING IN SIZE
BETWEEN QUARTERS AND GOLFBALLS ACROSS SOUTHERN FRANKLIN COUNTY
BETWEEN 8 AND 830 PM.
LOCATIONS IMPACTED INCLUDE... ZEBULON...BAILEY...BUNN...SPRING
HOPE...MIDDLESEX...PILOT AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
3568 7827 3592 7843 3600 7819
TIME...MOT...LOC 0048Z 324DEG 21KT 3592 7828
$$
WSS916
WWUS52 KRAH 090058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT WED APR 8 2015
NCC069-101-127-183-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
858 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...SOUTH CENTRAL
FRANKLIN AND EAST CENTRAL WAKE COUNTIES...
AT 857 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BUNN...OR 15 MILES
SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 25 MPH. HAIL TO THE SIZE OF
HEN EGGS WAS RECENTLY REPORTED NEAR BUNN.
LOCATIONS IMPACTED INCLUDE...
ZEBULON...BAILEY...MIDDLESEX...PILOT AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
3568 7827 3588 7839 3596 7822
TIME...MOT...LOC 0057Z 324DEG 21KT 3588 7824
$$
WSS523
WWUS52 KRAH 090108
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
908 PM EDT WED APR 8 2015
NCC069-183-090118-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
FRANKLIN NC-WAKE NC-
908 PM EDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN AND
EAST CENTRAL WAKE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
3568 7827 3580 7828 3582 7826 3591 7820
3591 7819
TIME...MOT...LOC 0108Z 317DEG 21KT 3584 7819
$$
NCC101-127-090115-
/O.CON.KRAH.SV.W.0007.000000T0000Z-150409T0115Z/
JOHNSTON NC-NASH NC-
908 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL JOHNSTON AND SOUTHWESTERN NASH COUNTIES...
AT 908 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR BAILEY...OR 15
MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BAILEY...MIDDLESEX AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3583 7793 3575 7813 3574 7818 3572 7818
3568 7827 3580 7828 3582 7826 3591 7820
3591 7819
TIME...MOT...LOC 0108Z 317DEG 21KT 3584 7819
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED APR 8 2015 .SYNOPSIS...A BACKDOOR COLD FRONT WILL DROP INTO NORTHEAST NORTH CAROLINA FROM THE NORTH LATE TONIGHT... THEN LIFT BACK NORTH LATE THURSDAY. A COLD FRONT WILL APPROACH THE REGION LATE FRIDAY. && .NEAR TERM /TONIGHT/... AS OF 250 PM WEDNESDAY... A PASSING MID-UPPER LEVEL IMPULSE OVER EAST-CENTRAL VA/NC HAS RESULTED IN BRIEF SUBSIDENCE OVER CENTRAL NC IN THE WAKE OF THE CONVECTION THAT AFFECTED OUR AREA EARLIER THIS MORNING. THE THREAT OF SHOWERS AND STORMS WILL INCREASE ONCE AGAIN FOR THE EVENING AND EARLY NIGHTTIME HOURS...AS A RESULT OF 1) THE ARRIVAL INTO THE NE PIEDMONT AND NORTHERN-CENTRAL COASTAL PLAIN OF A BACKDOOR COLD FRONT THAT WILL CONTINUE TO SETTLE SOUTHWESTWARD FROM NE NC THIS AFTERNOON... 2) THE SHARPENING OF A LEE SFC TROUGH OVER THE NC NW PIEDMONT AND FOOTHILLS...AND 3) THE APPROACH AND PROBABLE INFLUENCE OF A COUPLE OF UPSTREAM MCS/S. WHILE THE FRONTAL ZONE MAY INITIATE SCATTERED SHOWERS AND STORMS BY ITSELF...IT IS LIKELY THAT THE LEE SFC TROUGH WILL REMAIN CONVECTIVELY INACTIVE UNTIL IT MERGERS WITH ANOTHER BOUNDARY...EITHER IN THE FORM OF THE FRONTAL ZONE AS IT SETTLES INTO SW VA...OR MORE LIKELY THE OUTFLOW FROM AN UPSTREAM MCS - EITHER THE LEAD ONE OVER WESTERN WV OR A DEVELOPING MCS FARTHER UPSTREAM OVER THE WESTERN TN VALLEY. ASSOCIATED SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE LIKELY TO DEVELOP SOUTHEASTWARD INTO THE NW AND NORTHERN PIEDMONT THIS EVENING AND MERGE WITH ANY MORE ISOLATED TO WIDELY SCATTERED ACTIVITY THAT DEVELOPS LATE THIS AFTERNOON OR EVENING INVOF THE FRONT/TOWARD HNZ TO RWI. PROVIDED STORMS DEVELOP...THERE WILL BE A CONDITIONAL THREAT OF DAMAGING STRAIGHT LINE WINDS AND HAIL AS A RESULT OF STEEP TO MID LEVEL LAPSE RATES CENTERED OVER WESTERN NC THIS AFTERNOON. SPC HAS HIGHLIGHTED THE NW PIEDMONT IN A MARGINAL RISK TO ACCOUNT FOR THIS POSSIBILITY...AND WE WILL ADD A BRIEF MENTION TO THE HWO. ONCE ANY SHOWERS AND STORMS MOVE ESE AND/OR DISSIPATE OVERNIGHT...PARTIAL CLEARING AND NE FLOW BEHIND THE AFOREMENTIONED BACKDOOR FRONT WILL PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG...WITH LOWS RANGING FROM THE MIDDLE 50S NE TO LOWER 60S SW. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... THE FRONTAL ZONE...WHICH BY THAT TIME WILL LIKELY HAVE BEEN MODULATED/PUSHED SOUTH BY OUTLFLOW...AND ASSOCIATED POST-FRONTAL LOW CLOUDS...WILL RETREAT NORTH THU. ASSOCIATED CLEARING WILL BE SLOWEST TO OCCUR NEAR THE VA BORDER...WHILE AREAS TO THE SOUTH RISE QUICKLY INTO THE 80S. DEPENDING ON HOW SLOW THE STRATUS IS TO ERODE ACROSS THE NORTH...TEMPERATURES COULD END UP SEVERAL DEGREES HIGHER THAN CURRENT FORECASTS IN THE UPPER 70S TO NEAR 80 DEGREES. SCATTERED AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE AREA-WIDE OWING TO THE WARMTH AND HUMIDITY...THOUGH WITH THE RELATIVE BEST CHANCE INVOF THE RETREATING FRONTAL ZONE OVER THE NORTHERN PIEDMONT. THERE SHOULD THEN BE A LULL IN PRECIPITATION CHANCES DURING THE EARLY NIGHTTIME HOURS AS THE BOUNDARY RETREATS INTO VA AND A BREEZY SSW FLOW ENVELOPS CENTRAL NC. A CHANCE OF SHOWERS WILL RETURN TO THE WESTERN PIEDMONT LATE...HOWEVER...IN RESPONSE TO HEIGHT FALLS ALOFT IN ADVANCE OF THE PARENT UPPER TROUGH APPROACHING FROM THE MS VALLEY. MILD AND MUGGY WITH LOWS IN THE LOWER TO MIDDLE 60S. && LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 320 PM WEDNESDAY... MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE APPALACHAINS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S NW TO MID 80S SE. UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN AHEAD OF THE FRONT. SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE MID 50S TO LOWER 60S. TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS ACROSS THE OH VALLEY AND MID-ATLANTIC STATES. THE ECMWF SHOWS MORE IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT SKIES HERE SHOULD BE MOSTLY CLEAR. THE GFS IS A TOUCH COOLER THAN THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH. WILL GO WITH LOWS IN THE MID 40S. THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US. THE MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A LITTLE BETTER. WILL ADJUST POPS TO SHOW SLIGHTLY BETTER CHANCES IN THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 230 PM WEDNESDAY... INITIALLY VFR CONDITIONS THIS AFTERNOON WILL YIELD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS WITH ASSOCIATED SUB-VFR CONDITIONS AND GUSTY WINDS THIS EVENING AND EARLY TONIGHT...OWING TO BOTH THE ARRIVAL OF A BACK DOOR FRONT FROM NE NC AND THE PROBABLE INFLUENCE FROM A COUPLE OF UPSTREAM CONVECTIVE CLUSTERS STRETCHING THIS AFTERNOON FROM THE CENTRAL APPALACHIANS TO THE WESTERN TN VALLEY. FOG AND LOW STRATUS WILL BE PROBABLE LATE TONIGHT ONCE THE SHOWERS AND STORMS DISSIPATE AND SKIES BRIEFLY PARTIALLY CLEAR. ASSOCIATED LIFR-MVFR CONDITIONS WILL GRADUALLY TRANSITION THROUGH A PERIOD OF MVFR CEILINGS THROUGH LATE MORNING TO MIDDAY THU...BEFORE LIFTING AND SCATTERING TO VFR BETWEEN 14-18Z...SLOWEST AT NORTHERN TAF SITES. OUTLOOK: ADDITIONAL SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE AGAIN THU AFTERNOON...PARTICULARLY IN THE VICINITY OF THE RETREATING FRONTAL ZONE...AT NORTHERN TAF SITES. A COLD FRONT WILL BRING A BETTER CHANCE SHOWERS AND STORMS AND ASSOCIATED OF SUB-VFR CONDITIONS FRI AFTERNOON AND EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT WED APR 8 2015 NCZ008>011-025>028-040>043-073>078-083>086-088-089-091915- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT OF DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-091915- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 310 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND POSSIBLY LARGE HAIL THIS EVENING...MAINLY BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT OF DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 8, 8:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 N FRANKLINTON 36.12N 78.45W
04/08/2015 E1.75 INCH FRANKLIN NC TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED NEAR FRANKLINTON
&&
EVENT NUMBER RAH1500592
SECLocal storm report, Apr 8, 8:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 ENE FRANKLINTON 36.12N 78.40W
04/08/2015 E0.50 INCH FRANKLIN NC TRAINED SPOTTER
APPROXIMATELY 1/2 INCH SIZE HAIL EAST OF FRANKLINTON
&&
EVENT NUMBER RAH1500593
SECSpecial weather statement, Apr 8, 8:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT WED APR 8 2015
NCZ024-025-040-041-090100-
WAKE NC-ORANGE NC-CHATHAM NC-DURHAM NC-
814 PM EDT WED APR 8 2015
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS SURGING SOUTHWARD EMANATING FROM A LINE OF SHOWERS AND
STORMS TO THE NORTH... ALONG A LINE EXTENDING FROM NEAR MEBANE TO
NEAR WAKE FOREST...AND MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THE OUTFLOW
THROUGH 9 PM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...WAKE FOREST...
CARRBORO...RDU INTERNATIONAL...MORRISVILLE...LAKE JORDAN...
BETHESDA...FALLS LAKE BOAT RAMP...GORMAN...PARKWOOD...CANE CREEK
RESERVOIR...FEARRINGTON...WILLIAM B UMSTEAD STATE PARK...BYNUM...
FALLS LAKE STATE REC AREA AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3606 7866 3600 7850 3577 7852 3576 7927
3584 7927 3585 7924 3586 7925 3591 7926
3608 7925
TIME...MOT...LOC 0008Z 009DEG 27KT 3605 7927 3604 7856
77Local storm report, Apr 8, 8:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 4 WSW KITTRELL 36.20N 78.50W
04/08/2015 M1.50 INCH VANCE NC PUBLIC
PING PONG BALL SIZE HAIL WAS REPORTED NEAR THE
INTERSECTION OF CHARLIE GRISSOM ROAD AND EGYPT MOUNTAIN
ROAD.
&&
EVENT NUMBER RAH1500594
BSDLocal storm report, Apr 8, 8:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 ENE FRANKLINTON 36.12N 78.40W
04/08/2015 E1.50 INCH FRANKLIN NC TRAINED SPOTTER
HAIL IS NOW PING PONG BALL SIZED EAST OF FRANKLINTON
&&
EVENT NUMBER RAH1500595
SECLocal storm report, Apr 8, 8:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 NNE FRANKLINTON 36.12N 78.45W
04/08/2015 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
QUARTER SIZED HAIL IN FRANKLINTON NEAR THE INTERSECTION
OF BEACHWOOD AND WINSTON ST... REPORT RELAYED VIA
SKYWARN.
&&
EVENT NUMBER RAH1500596
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 47 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:08 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | RAH | Lee | 47 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 62 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.